Azithromycin/hydroxychloroquine

Prolongation of the QT interval: case report

    Author Information

      An event is serious (based on the ICH definition) when the patient outcome is:
    • * death

    • * life-threatening

    • * hospitalisation

    • * disability

    • * congenital anomaly

    • * other medically important event

    “ ”

    In a study, a patient [age and sex not stated] was described, who developed prolongation of the QT interval during treatment with azithromycin and hydroxychloroquine for COVID-19 infection. The patient, who had severe COVID-19 infection, started receiving hydroxychloroquine and azithromycin [routes and dosages not stated]. After four days, the therapy was stopped due to prolongation of the QT interval from 405ms before treatment to 460 and 470ms under the combination [time to reaction onset and outcome not stated].

    Reference

    1. Molina JM, et al. No evidence of rapid antiviral clearance or clinical benefit with the combination of hydroxychloroquine and azithromycin in patients with severe COVID-19 infection. Medecine et Maladies Infectieuses 50: 384, No. 4, Jun 2020. Available from: URL: http://doi.org/10.1016/j.medmal.2020.03.006

    Download references

    Rights and permissions

    Reprints and Permissions

    About this article

    Verify currency and authenticity via CrossMark

    Cite this article

    Azithromycin/hydroxychloroquine. Reactions Weekly 1809, 63 (2020). https://doi.org/10.1007/s40278-020-79847-4

    Download citation